MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA,; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA,; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Codes Structural Problem (2506); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Death (1802)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used for treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.As per procedure adelante s2s introducer sheath in-process and final inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per ifu: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that patient was presented to physician in cardiogenic shock.Patient has very complex anatomy and calcification.During access of the right femoral artery for placement of the impella cp, 14fr peelaway sheath burst for a few millimeters but no bleeding problems occurred.User left the peelaway sheath to prevent bleeding problems form the puncture.User placed 13fr merit sheath 2 cm above and implella 2.5 placed successfully.There was no bleeding problem or leg perfusion problem noticed but patient died next day because of multi organ failure.Date of death is not available.Product was discarded.As per additional information, patient has very difficult anatomy, physician thinks the he kinked the peelaway sheath and he don't remember where it does exactly kinks and burst.He remember that the burst must be roughly 5mm.No other additional information is available.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA,
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key8569110
Report Number1035166-2019-00032
Device Sequence Number14039807
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-16186
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;